caret icon Back to all discussions

Developing Erythema nodosum shortly after starting Infliximab infusions

Hi, I live in the UK and was just wondering if anyone else had developed inflamed lumps under the skin on their legs after starting infliximab? Apparently they often give this biologic therapy to people who develop erythema nodosum but in odd cases (according to my IBD pharmacist) it is known to cause the condition in people without IBD as a drug side effect. I'm also taking Azathioprine but have taken this before in combination with another biologic Adalimumab without any issues. A few months ago I was feeling fine but a routine MRI showed an internal fistula was getting worse suggesting the Adalimumab I was taking had stopped working. My IBD team have started me on infliximab infusions and said I need to give it time but since then I've not felt any better, I'm always tired and these painful lumps on my legs are making me miserable. I have two toddlers and one of their favourite things is using Mummy and Daddy as a slide, so as you can imagine trying to put my feet up at the moment can be quite stressful πŸ˜–πŸ˜

  1. Oh gosh, my heart goes out to you. I have had EN and it is so awful and painful. In my experience, it was a bad flare that brought it on and then when I started meds it went away. Have your doctors tried giving you Prednisone? Also, from my experience, if you aren't feeling well and you truly feel like a medication is not making you better push your team to change meds. I've wasted a lot of time listening to doctors say it will get better, it will get better when I know deep down it isn't helping me. I hope you get relief soon. Sending strength your way, Elizabeth (team member)

    or create an account to reply.